MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE

AGA MEDICAL CORPORATION AMPLATZER SEPTAL OCCLUDER; CARDIAC OCCLUSION DEVICE
Model Number 9-ASD-013
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/03/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, an 8 fr amplatzer torqvue 45 delivery system (lot.6298737) was used to implant a 13 mm amplatzer atrial septal occluder in a pediatric patient.The procedure was without event.On (b)(6) 2018, the patient fell and took a hit to the chest.Following that the patient started to feel chest pain and was referred to a local hospital where the implant had not occurred.A pericardial effusion was seen at tte and the patient underwent cardiac surgery on (b)(6) 2018.A perforation of the roof of the left atrium was found.The device was removed and the defect was closed with a bovine pericardial patch.The patient was reported in good condition and stable.Per report from the user the cause of this event is unknown.
 
Additional Manufacturer Narrative
Event description: added sentence " echo and implant / implant op reports were requested, but not provided by the hospital or physician " an event of pericardial effusion was reported.The investigation confirmed the device met all dimensional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported event remains unknown, however, information from the field indicated that the pericardial effusion was observed after the patient fell and sustained an impact hit to the chest.
 
Event or Problem Description
On (b)(6) 2018, a 13mm amplatzer atrial septal occluder was successfully implanted in a pediatric patient at a hospital in bologna.An 8 fr amplatzer torqvue 45 delivery system (lot.6298737) was used for delivery.On (b)(6) 2018, the patient fell and sustained an impact hit to the chest.The patient started to experience chest pain and was referred to another hospital in (b)(6).A pericardial effusion was seen at tte and the patient underwent cardiac surgery on (b)(6) 2018.A perforation of the roof of the left atrium was found.The device was removed and the defect was closed with a bovine pericardium patch.The patient was reported in good condition and stable.Per report, cause of this event is unknown.Additional records, including echocardiogram and procedure reports were requested, but not provided by the hospital or physician.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
CARDIAC OCCLUSION DEVICE
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key7772151
Report Number2135147-2018-00098
Device Sequence Number13800854
Product Code MLV
UDI-Device Identifier00811806010106
UDI-Public00811806010106
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number9-ASD-013
Device Catalogue Number9-ASD-013
Device Lot Number6043147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer07/11/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;